MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Catalog Number 5F070603CS
Medical Device Problem Codes Break (1069); Premature Activation (1484); Malposition of Device (2616); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a stent placement procedure, stent allegedly jumped back.It was further reported that stent allegedly started to deploy on its own over the bifurcation.Reportedly the red unlock button was not released but the stent deployment system was dislodged from the catheter and stuck inside the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, images and photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 03/2026) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in the right common iliac artery via the left common femoral contralateral access, the stent allegedly jumped back.It was further reported that the stent allegedly started to deploy on its own over the bifurcation before the operator unlocked the stent deployment system.Furthermore, it was also reported that the red unlock button was not released, but the stent deployment system was dislodged from the catheter and got stuck inside the patient.Reportedly, the broken catheter segment was tried to be snared out but was unsuccessful and a covered stent was used to push the broken segment against the vessel wall and was deployed inside the prematurely deployed stent.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be reportable as serious injury.H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the sample was returned for evaluation.The returned delivery system was found in used condition without stent, and with broken and detached inner catheter.The investigation leads to confirmed result for break, and detachment of the inner catheter.Provided images demonstrate that two stents with similar length have been placed overlapping so that only a small section of the stented segment was not overlapping at both ends, and that a piece of catheter was pinned to the vessel wall with a stent.Neither image nor sample can confirm premature deployment, system jumping upon insertion/ positioning, or malposition of the stent.The vessel was a little tortuous over the bifurcation, but not calcified.The user did not experience resistance during advancement, the guidewire was running smoothly inside the system, and the system was correctly held at the stability sheath during deployment.Based on the investigation of the provided information, the investigation is closed as confirmed for break and detachment of the inner catheter.A definite root cause for the reported event could not be determined.The reported indication represents an off label use.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instruction for use state: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used', and 'visually inspect the distal end of the stent system to ensure that the stent is contained within the sheath.Do not use if the stent is partially deployed'.Regarding access/ accessories the instruction for use state: 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger introducer sheath.Insert a guidewire of appropriate length (table 2) and 0.014 inch (0.36 mm) - 0.035 inch (0.89 mm) diameter', and 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended'.The instruction for use further state: 'prior to use flush the guidewire lumen of the stent system with heparinized normal saline until saline exits the tip of the system'.The lifestent 5f vascular stent system is intended to improve luminal diameter in the native superficial femoral artery (sfa) and popliteal artery.H10: d4 (expiration date: 03/2026).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17894173
Report Number9681442-2023-00336
Device Sequence Number2466676
Product Code NIP
UDI-Device Identifier00801741120329
UDI-Public(01)00801741120329
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5F070603CS
Device Lot NumberANHQ1915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown